Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 11, 2019, 4:02 PM MDT for Sheridan County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2019, 4:02 PM MDT (22:02 UTC)
- Expired
- Sep 11, 2019, 4:26 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 4:14 PM MDT | HAIL 1 | Rushville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
124
WUUS53 KLBF 112202
SVRLBF
NEC161-112245-
/O.NEW.KLBF.SV.W.0253.190911T2202Z-190911T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
402 PM MDT Wed Sep 11 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Sheridan County in the Panhandle of Nebraska...
* Until 445 PM MDT.
* At 402 PM MDT, a severe thunderstorm was located over Rushville,
moving northeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Clinton, Intersection
of Highway 87 and Craven Creek Road, Lone Butte, Intersection of
Beaver Creek Road and White Clay Creek Road, Intersection of
Highway 87 and Larabee Road, Mount Maria, Highway 250 crossing the
Niobrara River, Walgren Lake State Recreation Area, Pine Ridge,
Hoover Lake, Metcalf State Wildlife Management Area and
Intersection of Highway 87 and Antelope Road.
This includes the following highways...
Highway 20 between mile markers 77 and 106.
Highway 250 between mile markers 37 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4298 10208 4294 10208 4253 10242 4265 10276
4300 10262
TIME...MOT...LOC 2202Z 209DEG 53KT 4274 10249
HAIL...1.50IN
WIND...60MPH
$$
Gomez2 follow-up statements
994
WWUS53 KLBF 112210
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
410 PM MDT Wed Sep 11 2019
NEC161-112245-
/O.CON.KLBF.SV.W.0253.000000T0000Z-190911T2245Z/
Sheridan NE-
410 PM MDT Wed Sep 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHERN SHERIDAN COUNTY...
At 409 PM MDT, a severe thunderstorm was located 9 miles north of
Rushville, moving northeast at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Clinton, Intersection of
Highway 87 and Craven Creek Road, Lone Butte, Intersection of Beaver
Creek Road and White Clay Creek Road, Intersection of Highway 87 and
Larabee Road, Mount Maria, Highway 250 crossing the Niobrara River,
Walgren Lake State Recreation Area, Pine Ridge, Hoover Lake, Metcalf
State Wildlife Management Area and Intersection of Highway 87 and
Antelope Road.
This includes the following highways...
Highway 20 between mile markers 77 and 106.
Highway 250 between mile markers 37 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4298 10208 4294 10208 4253 10242 4265 10276
4300 10262
TIME...MOT...LOC 2209Z 209DEG 53KT 4284 10241
HAIL...2.00IN
WIND...60MPH
$$
Gomez358
WWUS53 KLBF 112226
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
426 PM MDT Wed Sep 11 2019
NEC161-112235-
/O.CAN.KLBF.SV.W.0253.000000T0000Z-190911T2245Z/
Sheridan NE-
426 PM MDT Wed Sep 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4298 10208 4294 10208 4253 10242 4265 10276
4300 10262
TIME...MOT...LOC 2224Z 209DEG 53KT 4306 10224
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:43 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 11, 2:43 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 343 PM CDT Wed Sep 11 2019 .SHORT TERM...(This evening through Thursday night) Issued at 337 PM CDT Wed Sep 11 2019 Another round of severe thunderstorms is expected again this afternoon, which is the main concern in the short term forecast period. Two main concerns with these thunderstorms will be the severe thunderstorm threat and excessive rainfall threat. Convection is expected to develop in two portions. Southwest Nebraska back into northeastern Colorado look to be the focus for initial storm development this afternoon around 3 to 4 pm CDT. Thunderstorms will then increase in coverage heading into late afternoon and evening. Current thinking is the thunderstorms that develop across southwest Nebraska should be mainly supercell thunderstorms with the main hazards being hail, damaging winds, heavy rain and even an isolated tornado could be possible. Supercells are expected to track northeastward becoming more scattered to widespread, then a second line of thunderstorms will develop along the cold front in more of a linear setup of thunderstorms and move across the Sandhills and north central Nebraska, however confidence is low in thunderstorms developing across southwest Nebraska with the second area of convection. The second focus is on the heavy rain potential. As we saw with storms last night, these storms produced rainfall rates around 1 inch per hour or greater in some locations. Forecaster confidence is moderate that we will see a similar situation again with thunderstorms that develop this afternoon and evening. PWAT values greater than 1 inch with the 12z LBF sounding recording a PWAT of 1.31 inches. There is also the potential for some training of thunderstorms across the area, mainly across portions of north central Nebraska as we head into the evening hours. The second area of convection is also expected to be a heavy rain producer, which is why a flood watch has been issued for portions of north central Nebraska. This area received several inches of rainfall with last nights storms, with the saturated ground from recent rainfalls, a decision was made to expand the Flood Watch issued last night farther south. .LONG TERM...(Friday through Wednesday) Issued at 337 PM CDT Wed Sep 11 2019 Cooler temperatures on Friday with highs in the upper 60s and 70s. Temperatures will warm this weekend with highs in the 80s. This is around 5 to 10 degrees above normal. Temperatures will remain warm through early next week. Next chance of thunderstorms will come next Wed. along with cooler temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1246 PM CDT Wed Sep 11 2019 Main aviation story is the threat of severe storms that are capable of large hail, gusty erratic wind and very heavy rainfall. The latest CAMs develop two main area of convection this afternoon and evening. Storms are shown to develop first across southwest Nebraska between 2-4 PM MDT. These storms will be severe with large hail and isolated tornadoes possible. Additional storms are expected across the panhandle between 3-5 PM MDT. Eventually, all the storms will congeal into a complex and possibly impact the entire outlook area late evening/overnight with heavy rainfall and gusty wind. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT /6 PM MDT/ this evening through Thursday morning for NEZ005>010-025>027-038-094. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Jacobs
Hazardous weather outlook, Sep 11, 2:49 PM MDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 349 PM CDT Wed Sep 11 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-122100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 349 PM CDT Wed Sep 11 2019 /249 PM MDT Wed Sep 11 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A strong cold front will serve as a focus for strong and severe thunderstorm development this evening and tonight across western and north central Nebraska. Storms are expected to first develop across southwest Nebraska and the panhandle, possibly as early as 3 pm MDT. These discrete storms will pose a risk of large hail, damaging wind and possibly a tornado or two. By mid evening, storm coverage is expected to increase, especially across the panhandle with strong winds and large hail being the primary threats. The storms will congeal into a convective system that will push east across the entire outlook area. Strong wind, hail and flooding rainfall will be primary threats late this evening and overnight. Flooding concerns will increase late this evening and overnight, especially across north central Nebraska where heavy rainfall was observed yesterday. A flash flood watch is in effect for portions of north central Nebraska through Thursday morning. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across southwest Nebraska and portions of the Panhandle after 2 pm MDT today. Spotter activation may be needed elsewhere across western and north central Nebraska after 4 pm CDT. All spotters are encouraged to report tornadoes, funnel clouds, hail, strong winds, flooding rainfall and any damage to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 11, 3:46 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
346 PM MDT Wed Sep 11 2019
NEZ004-112230-
Sheridan NE-
346 PM MDT Wed Sep 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 430 PM MDT...
At 345 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hay Springs, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Rushville, Hay Springs, Clinton, Metcalf State Wildlife Management
Area, Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Mount Maria, Highway 250
crossing the Niobrara River, Intersection of Highway 87 and Antelope
Road and Walgren Lake State Recreation Area.
This includes the following highways...
Highway 20 between mile markers 76 and 103.
Highway 250 between mile markers 36 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4299 10267 4290 10218 4246 10250 4254 10277
4261 10277
TIME...MOT...LOC 2145Z 209DEG 28KT 4258 10264
JWSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:58 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Sep 10, 7:04 PM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Sep 10, 7:07 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Sep 10, 7:28 PM MDT | Areal Flood Advisory | LBF | Brown, Cherry, Keya Paha | 3 hr |
| Sep 10, 7:33 PM MDT | Special Weather Statement | LBF | Sheridan | 27 min |
| Sep 10, 7:41 PM MDT | Special Weather Statement | LBF | Boyd | 49 min |
| Sep 10, 7:52 PM MDT | Special Weather Statement | LBF | Cherry | 38 min |
| Sep 10, 8:06 PM MDT | Special Weather Statement | LBF | Grant | 39 min |
| Sep 10, 8:28 PM MDT | Special Weather Statement | LBF | Boyd, Brown, Rock | 47 min |
| Sep 10, 8:36 PM MDT | Areal Flood Advisory | LBF | Boyd, Holt, Keya Paha, Rock | 3 hr |
| Sep 10, 8:45 PM MDT | Special Weather Statement | LBF | Cherry | 30 min |
| Sep 10, 8:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Sep 10, 9:17 PM MDT | Special Weather Statement | LBF | Brown, Rock | 43 min |
| Sep 10, 9:45 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Sep 10, 9:57 PM MDT | Special Weather Statement | LBF | Blaine, Holt, Loup | 48 min |
| Sep 10, 9:58 PM MDT | Flash Flood Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 11 hr |
| Sep 10, 10:12 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Sep 10, 10:15 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup | 30 min |
| Sep 10, 10:25 PM MDT | Special Weather Statement | LBF | Brown | 50 min |
| Sep 10, 10:41 PM MDT | Areal Flood Advisory | LBF | Cherry | 4 hr |
| Sep 10, 10:47 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 58 min |
| Sep 10, 11:31 PM MDT | Areal Flood Advisory | LBF | Boyd | 3 hr |
| Sep 10, 11:32 PM MDT | Special Weather Statement | LBF | Blaine, Brown, Rock | 58 min |
| Sep 10, 11:45 PM MDT | Special Weather Statement | LBF | Cherry, Hooker, Thomas | 60 min |
| Sep 11, 12:27 AM MDT | Areal Flood Advisory | LBF | Holt, Rock | 3 hr |
| Sep 11, 12:29 AM MDT | Special Weather Statement | LBF | Holt | 31 min |
| Sep 11, 12:42 AM MDT | Areal Flood Advisory | LBF | Brown, Rock | 3 hr |
| Sep 11, 1:39 AM MDT | Flash Flood Warning | LBF | Brown, Holt, Rock | 8 hr |
| Sep 11, 1:45 AM MDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Sep 11, 2:16 AM MDT | Special Weather Statement | LBF | Garfield, Holt, Wheeler | 44 min |
| Sep 11, 3:04 AM MDT | Flash Flood Warning | LBF | Holt | 6 hr |
| Sep 11, 3:08 AM MDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Cherry, Custer, Holt and 4 more | 27 hr |
| Sep 11, 3:15 AM MDT | Areal Flood Advisory | LBF | Cherry | 6 hr |
| Sep 11, 7:34 AM MDT | Dense Fog Advisory | LBF | Sheridan | 2 hr |
| Sep 11, 8:59 AM MDT | Areal Flood Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 6 hr |
| Sep 11, 2:56 PM MDT | Areal Flood Warning | LBF | Holt | 12 hr |
| Sep 11, 3:46 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Sep 11, 4:17 PM MDT | Special Weather Statement | LBF | Sheridan | 28 min |
| Sep 11, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
| Sep 11, 4:53 PM MDT | Special Weather Statement | LBF | Perkins | 37 min |
| Sep 11, 4:55 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Sep 11, 4:56 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Sep 11, 4:58 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Sep 11, 5:08 PM MDT | Special Weather Statement | LBF | Lincoln | 37 min |
| Sep 11, 5:13 PM MDT | Special Weather Statement | LBF | Loup | 47 min |
| Sep 11, 5:20 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 40 min |
| Sep 11, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 38 min |
| Sep 11, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
| Sep 11, 5:27 PM MDT | Special Weather Statement | LBF | Grant | 33 min |
| Sep 11, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 47 min |
| Sep 11, 5:36 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 39 min |
| Sep 11, 5:38 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Sep 11, 5:40 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Sep 11, 5:45 PM MDT | Special Weather Statement | LBF | Custer | 45 min |
| Sep 11, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 14 min |
| Sep 11, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 52 min |
| Sep 11, 5:53 PM MDT | Tornado Warning | LBF | Grant, Hooker | 37 min |
| Sep 11, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 49 min |
| Sep 11, 5:58 PM MDT | Flash Flood Warning | LBF | Holt | 13 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.